Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 112, NWS Buffalo, NY

August 29, 2003

NWS Buffalo, NY issued this special marine warning at Aug 29, 2003, 2:16 PM EDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2003, 2:16 PM EDT (18:16 UTC)
Expired
Aug 29, 2003, 2:45 PM EDT
In force
29 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 29, 11:05 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 29, 11:05 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
1105 AM EDT FRI AUG 29 2003

...UPDATED TO ADD SVR TSTM WATCH ENTIRE AREA UNTIL 4 PM...

PREV DISC FOLLOWS...
WIDELY SCATD SHOWERS AND TSTMS HAVE DEVELOPED WITH WARM FRONTAL
PASSAGE THIS MORNING OVR WRN NY AND THIS ACTIVITY NOW OVER GENESEE
VALLEY AND SHOULD MOVE INTO OUR ERN COUNTIES AROUND MIDDAY. SKIES
HAVE PARTIALLY CLEARED IN WARM SECTOR OVER FAR WEST AND BACK ACROSS
SRN ONT AND OHIO AND HEATING IS COMMENCING. DEW PTS NOW INTO LOWER
70S OVER WEST. MAIN AXIS OF CONVECTION AHEAD OF COLD FRONT STRETCHES
FROM JUST N OF TORONTO TO DETROIT AREA. THIS ACTIVITY MAY TEND TO
WEAKEN A BIT FURTHER REST OF MORNING BUT SHOULD REIGNITE AS IT
ENCOUNTERS BETTER INSTABILITY PARAMETERS AND MOVES TWD OUR CWA EARLY
THIS AFTERNOON. SO...WILL JUST MAINTAIN LIKELY POPS ALL AREAS BUT
USE FEW QUALIFIER AS MOST OF THE TIME WILL BE DRY. AS FOR SVR
POTENTIAL...CAPES NOT ALL THAT IMPRESSIVE...BUT MODEL CAPES MAY BE
UNDERESTIMATED AS THEY ARE BASED ON A CLOUDY DAY AND WE ARE GETTING
SOME SUNSHINE. ALSO...DECENT LL JET (40-45KTS AT 2K FT) OVER LOWER
LAKES DURING AFTERNOON...SO WE WILL HAVE TO KEEP AN EYE ON THIS.

REST OF FCST OK FOR NOW...JUST A FEW WORDING TWEAKS FOR TONIGHT. 06Z
GFS A BIT FURTHER NORTH AGAIN WITH STALLED BOUNDARY FOR LATER IN
WEEKEND WHICH COULD HAVE SOME IMPLICATIONS FOR US...ESP SRN
TIER...BUT WILL AWAIT 12Z GUID PACKAGE BEFORE CHANGING ANYTHING.

THATS IT FROM THE MUGGY BUF THIS MORNING. UPDATED WRKZONES OUT. ON
STREET BEFORE 10. TAKE IT EASY.

.BUF...NONE.

MCLAUGHLIN
Hazardous weather outlook, Aug 29, 4:20 AM EDT, 9 hours 56 minutes before
NYZ001>008-010>013-019>021-085-290815-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
420 AM EDT FRI AUG 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THIS
AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE
WEATHER AS THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING
WINDS. THE EASTERN LAKE ONTARIO COUNTIES STAND A SLIGHTLY BETTER
CHANCE OF SEVERE WEATHER AS MID LEVEL WINDS WILL BE STRONGER AND THE
STORMS MAY MOVE FASTER.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH THE
EARLY EVENING.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 10:13 AM EDTSpecial Marine WarningBUF2 hr
Aug 29, 12:55 PM EDTSpecial Marine WarningBUF65 min
Aug 29, 1:35 PM EDTSpecial Marine WarningBUF55 min
Aug 29, 1:51 PM EDTSpecial Marine WarningBUF24 min
Aug 29, 2:02 PM EDTSpecial Marine WarningBUF88 min
Aug 29, 2:02 PM EDTSpecial Marine WarningBUF88 min
Aug 29, 2:58 PM EDTSpecial Marine WarningBUF32 min
Aug 29, 3:12 PM EDTSpecial Marine WarningBUF2 hr
Aug 29, 4:30 PM EDTSpecial Marine WarningBUF60 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.